1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Aches and pains on met

Discussion in 'Metformin/Biguanides' started by Gracicles, Mar 2, 2018.

  1. Gracicles

    Gracicles Type 2 · Member

    Messages:
    18
    Likes Received:
    18
    Trophy Points:
    63
    Hi was just wondering if anyone has developed lactic acidosis or other muscle aches and pains since taking metformin? Thanks
     
  2. Oldvatr

    Oldvatr Type 2 · Well-Known Member

    Messages:
    4,597
    Likes Received:
    2,871
    Trophy Points:
    198
    Yes, I have.
     
  3. Gracicles

    Gracicles Type 2 · Member

    Messages:
    18
    Likes Received:
    18
    Trophy Points:
    63
    What exactly were/are your symptoms? I’ve been on it since last July but for the past month or so my body just hurts and I am so tired! I had my HBA1C checked this week and it’s ok, better than last time so it’s not high sugars causing it. My inflammation markers are raised though. On googling met I have now seen it can give us this.
     
  4. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    10,299
    Likes Received:
    6,059
    Trophy Points:
    298
    Hi there. I've never taken Metformin, so can't comment from personal experience, but my colleague, @andcol had lactic acidosis when he was on Metformin.

    Do you take any other medications at all? Some people find the develop aches and pains when they take statins, for example.
     
    • Like Like x 1
  5. Oldvatr

    Oldvatr Type 2 · Well-Known Member

    Messages:
    4,597
    Likes Received:
    2,871
    Trophy Points:
    198
    I get ache in the calves when I walk any distance, like I had just run 100 metre race but it goes after a short rest, I also have itchy skin on a couple of fingers like I imagine reumatism pains, but it is not that/ It is more like the itching you get from handling fibreglass like splinters and it is touch sensitive too. Not that I go Ouch or anything, just a nagging itch. I can still play guitar.
     
    • Like Like x 2
  6. Hotpepper20000

    Hotpepper20000 · Well-Known Member

    Messages:
    1,502
    Likes Received:
    1,055
    Trophy Points:
    158
    Low B12 is also aside effect of metformin use.
    It can cause muscle aches.
     
    • Like Like x 2
  7. Gracicles

    Gracicles Type 2 · Member

    Messages:
    18
    Likes Received:
    18
    Trophy Points:
    63
    Thank you that’s interesting
     
  8. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,883
    Likes Received:
    1,940
    Trophy Points:
    198
    No I have never had muscle aches from Metformin but I only take 500g of the SR version once a day
     
  9. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,883
    Likes Received:
    1,940
    Trophy Points:
    198
    You say on your profile you are diet only so have you only just started to take Metformin
     
  10. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,138
    Likes Received:
    1,929
    Trophy Points:
    198
    Interesting. I get itchy legs (but I think this is dry skin) and muscles are a little bit more stiff than I remember after exercise but I haven't tied this down to Metformin.

    I may take a holiday during the summer and see what happens.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook